It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-23-2006, 09:37 AM   #1
Member
(female)
 
Join Date: Jun 2005
Posts: 73
fancycanelady HB User
WARNING! Prednisone and ibuprofen

Hi,
I just wanted to post a warning that could possibly save a life. I was on IV prednisone treatment in May for another bout of optic neuritis and when finished I had the pill taper. During this time, I continued to take 1- 800 milligram motrin a day for my back pain (nobody told me not to). I've been taking the motrin for years as I had several back surgeries. Well, it seems it fianlly caught up with me as one day I didn't feel well, but thought it was just a mild case of heartburn which I get fairly often. I drank some warm 7-up and took a rolaid. I felt a bit better and ate a great supper of bbq ribs, mac/cheese and asparagus and kept it down. But, within a half hour of eating, I had a pain so bad in my stomach I couldn't move. I decided to go to bed and try some more 7-up and rolaids. But, within 10 minutes, I called my husband and asked him to call an ambulance as I instinctively knew something was very wrong. The EMT's brought me to the hospital and within minutes, the doctor on call said he thought I had devolped a hole in my stomach from the meds (both of them). He called in a surgeon who agreed with him. Xrays were taken and they were right. I was taken for emergency surgery which last almost 4 hours. The surgeon told my husband that had I waited another couple hours, I could have died because the poison from the ulcer created by the hole and meds had spread to my organs. I was hospitalized for 8 days and have had a hard time recovering.
So, the moral of the story is - if you have to take Prednisone -DON'T take any aspirin and ask if you should have something to protect your stomach while you're taking the pred. treatment. I wouldn't have wished this on anyone! My poor husband aged 10 years in one night!
Ellen

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
New FDA Warning on Foradil, Advair,Symbiocort jimchi Asthma 13 03-13-2010 10:57 PM
LUMINEERs - Warning SDove Dental Health 7 06-11-2008 07:44 PM
Strontium Ranelate- Use Warning osteoblast Osteoporosis 3 11-20-2007 08:49 PM
Black box warning. madhatter Pain Management 3 06-10-2005 01:52 PM
Trimspa--choking warning stara03 Weight Loss 3 01-12-2005 01:05 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



MSJayhawk (1007), MSNik (526), Snoopy61 (58), J-one (13), Whimpurr (13), shahila (12), JodiH (11), MS22 (11), KingBaxter (10), LasVegasgirl (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:00 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!